MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804225-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Hypersensitivity/Allergic reaction (1907); Pain (1994); Swelling/ Edema (4577)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of pain, edema, headache and hypersensitivity are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional xience skypoint stent referenced in b5 and d10 is captured under a separate medwatch #.Attachment: medwatch report #mw5148624.
 
Event or Problem Description
A medwatch was received which states: had two cardiac stents implanted on (b)(6) 2023, by dr.(b)(6) at (b)(6) hospital.The description of stents is as follows: stent xience skypoint 2.75mmx23mm rapid exchange everolimus eluting coronary, manufacturer abbott laboratories.Model number 1804275-23; lot number 110184b; description lad 2 (left anterior descending, type 2); stent xience skypoint 2.25mmx12mmrapid exchange everolimus eluting coronary, manufacturer abbott laboratories.Model number 1804225-12; lot number 3011941; description lad (left anterior descending).A few days after the procedure, i started getting swelling on my scalp.The swelling then progressively extended to eyes, face, ears, neck, chest, and hand, and to less extent on other parts of the body.I also feel swelling in internal organs like heart and lungs, etc.Later, i started getting headache, pain in my back and waist as well.I visited the er (emergency room) at (b)(6) on (b)(6) 2023, with severe swelling on my scalp, face, eyes and shoulders.I was prescribed prednisone, diphenhydramine and amoxicillin-clavulanate.I was advised to meet with my cardiologist and allergy specialist which i did.After completing the course of drugs prescribed by er, i started taking cetirizine 20 mg twice daily as recommended by dr.(b)(6) (allergy specialist).After two weeks of taking cetirizine 20 mg bd (twice per day), the swelling is reduced.However, i continue to have swelling occurring in different parts of the upper body at different times (it comes and goes in eyes, face, scalp, arms, ear lobes, thigh etc.).The pain in back and waist and headache continues.Due to swelling in eyes my vision is also impacted.Overall, this has adversely impacted my life.I also have another cardiac stent which was implanted on (b)(6) 2023.The description of the stent is as follows: stent coronary 3x26mm onyx frontier rx drug eluting.Model: onyxng30026ux; lot: 0011654032.Description: rca (right coronary artery).I did not get an allergic reaction after this stent was implanted.Reference report: mw5148623.Subsequent to receiving the medwatch form, additional information was provided: the non-abbott stent was implanted on may 23, 2023.The patient was hospitalized for one day on (b)(6) 2023 due to the symptoms.The symptoms have not resolved and the patient is receiving treatment for the allergic reaction symptoms.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18485741
Report Number2024168-2024-00532
Device Sequence Number19538304
Product Code NIQ
UDI-Device Identifier08717648232985
UDI-Public08717648232985
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Catalogue Number1804225-12
Device Lot Number3011941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.75X23 MM XIENCE SKYPOINT STENT; ONYX STENT
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale
Patient Weight79 KG